You are here
Nationwide Recall of Atracurium Besylate Injection
Sagent Pharmaceuticals has announced the voluntary nationwide recall of two lots of atracurium besylate injection, USP, 50 mg/5 mL single-dose vials (NDC 25021-659-05) and four lots of atracurium besylate injection, USP, 100 mg/10 mL multidose vials (NDC 25021-672-10) manufactured by Emcure Pharmaceuticals Ltd. and distributed by Sagent.
The product is indicated as an adjunct to general anesthesia to facilitate endotracheal intubation, and to provide skeletal-muscle relaxation during surgery or mechanical ventilation.
Sagent initiated the voluntary recall because of FDA observations pertaining to aseptic and good manufacturing practices (GMP) violations at the manufacturer’s site that could potentially affect product sterility. Nonsterility of a drug administered via the intravenous route has the potential to result in infections, which could be fatal, especially in patients who are immunocompromised.
The lot numbers being recalled are VATA012, VATA015 (both 50 mg/5 mL), VATB012, VATB013, VATB014, and VATB017 (all 100 mg/10 mL), which were distributed to hospitals, wholesalers, and distributors nationwide from February 2014 through February 2015 and are supplied in single-dose and multidose vials.
Sagent is not aware of any adverse events resulting from the use of the subject product lots. The company has transferred the product’s manufacture to its own facility, and the product produced there will not be affected by the recall.
Customers are instructed to examine their inventory immediately and to quarantine, discontinue distribution of, and return the recalled lots of product. Customers who may have further distributed this product have been requested to identify their customers and notify them at once of this product recall. The necessary form used to document this information and other information regarding this recall is available at the Sagent Pharmaceuticals website.
Health care professionals are encouraged to report adverse events or side effects related to the use of these products to the FDA’s MedWatch Safety Information and Adverse Event Reporting Program.
Source: FDA; February 24, 2015.